MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation (2001); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a 73-year-old female patient underwent an angioplasty procedure using the lutonix 035av drug coated balloon.During the procedure, the balloon allegedly shredded off from the shaft.It was further reported that the balloon got stuck and could not be able to get retrieve from the patient.A larger cut was made in the patient to get the sheath out.Current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: seven images were provided and reviewed.The first image shows a venogram with contrast from the arm flowing through a brachiophalic vein stent.There is poor opacification in the stent.There are wires from a prior coronary bypass procedure.The second image is of the same area without contrast.The third image has a balloon traversing the stent and almost fully dilated with an area of stricture toward the arm.The balloon is covering the entire stent and has some overflow outside the stent.The forth image is a contrast image of the same area with what appears to be some improved flow through the stented segment.The fifth image has the balloon with some contrast in the distal aspect and proximal aspect with the mid part not opacified.The balloon appears to be irregular.The sixth image has the same segment with a wire and no balloon.The contrast flow is poor.The final image shows a wire crossing the stented segment.There is no contrast.Received one lutonix 035av drug coated balloon catheter with a loaded unknown brand sheath.Upon visual evaluation, it was noted the middle of the balloon was detached.The distal portion of the balloon remained on the catheter and was bunched.The proximal end of the balloon was extending out of the returned unknown sheath.The distal end of the sheath appeared to be buckled.Multiple kinks were present on the inner gw lumen and it appeared to be stretched.It was noted the proximal marker band was able to move up and down the gw lumen.Distal marker band was not present.No anomalies noted to the luers or y-body.Due to the condition of detachment, no further functional testing was performed.Therefore, the investigation is confirmed for the reported detachment and circumferential balloon rupture as balloon was circumferentially ruptured into two segments.The investigation is confirmed for the reported sheath removal difficulty since the balloon was loaded and returned with an unknown brand sheath and also the balloon was noted to be bunched that remained on the catheter, which could have caused difficulty in removing the device through sheath.The stents present within the treatment site could have caused the balloon rupture.However, a definitive root cause for the reported difficult to remove, detachment of device and circumferential balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (patient, device, method, result, conclusion) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a 73-year-old female patient underwent an angioplasty procedure using the lutonix 035av drug coated balloon.During the procedure, the balloon ruptured circumferentially and allegedly got shredded off the shaft.It was further reported that the balloon got stuck and could not get out of patient.A larger cut was made in the patient to get the sheath out.Current status of the patient is unknown.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23241961
Report Number3006513822-2025-00077
Device Sequence Number10419310
Product Code PRC
UDI-Device Identifier00801741135545
UDI-Public(01)00801741135545(17)260527(10)GFKQ0188
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2026
Device Model Number9010
Device Catalogue NumberLX35751240V
Device Lot NumberGFKQ0188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight57 KG